... called Fetzima... looking at drug interactions... fetzima and buspar are BAD together. What should I do? Also has anyone been prescribed Fetzima? Apparently it is very new and I dont wanna be a guinea pig
You are NOT a guinea pig! This drug has gone through rigorous trials and has been approved by the FDA. This drug is an SNRI (serotonin norepinepherine reuptake inhibitor) and these kinds of drugs have been around for many years. This may be a newer one but it is very similar to others that have been on the market for years (like Savella) Fetzima and Buspar together may possibly lead to serotonin syndrome but this is rare. You should be aware of the symptoms though and if they occur you need to contact your Dr right away. Serotonin syndrome symptoms may include mental status changes (e.g., agitation, hallucinations, delirium, and coma), autonomic instability (e.g., tachycardia, labile blood pressure, dizziness, diaphoresis, flushing, hyperthermia), neuromuscular symptoms (e.g., tremor, rigidity, myoclonus, hyperreflexia, incoordination), seizures, and/or gastrointestinal symptoms (e.g., nausea, vomiting, diarrhea).
Patients should be monitored for the emergence of serotonin syndrome. If concomitant use of Fetzima with other serotonergic drugs, including triptans, tricyclic antidepressants, fentanyl, lithium, tramadol, buspirone, tryptophan, and St. John's Wort is clinically warranted, patients should be made aware of a potential increased risk for serotonin syndrome, particularly during treatment initiation and dose increases. Treatment with Fetzima and any concomitant serotonergic agents, should be discontinued immediately if the above events occur and supportive symptomatic treatment should be initiated.
Many many people take buspar with an antidepressant, with no problems. Your pharmacist would have told you not to take them together if there was a problem. They watch over the medications that we take and know the interactions. I take 3 meds that come up with that interaction and have for over 10 yrs with absolutely no problem. I take an older snri, and fetzima is just the newest of the class.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Mar 2011 • 7 answers
Generalized Anxiety Disorder - My thing is just feeling so alone with this. I am seeing a counselor?
Posted 13 Aug 2013 • 5 answers
Posted 23 May 2014 • 2 answers
Posted 29 Aug 2015 • 1 answer
Posted 4 Sep 2016 • 1 answer